MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Catalog Number 04P75-01
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2019, abbott point of care (apoc) was contacted by a customer who reported that i-stat1 analyzer (b)(4) became hot to touch during a software download.There was no additional information at the time of this report.The analyzer was replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 01/29/2020.The customer reported that analyzer s/n (b)(6) was hot to touch around the battery compartment when docked on downloader recharger (drc) s/n (b)(6) during charging and the rechargeable battery was hot to touch when removed.Failure analysis did not reproduce the complaint and the analyzer functioned according to specification throughout testing.A rocketware search spanning six months revealed one similar incident (non-reproducible hot-to-touch) and no evidence of a trend.No deficiency has been identified.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key9450409
Report Number2245578-2019-00296
Device Sequence Number14104962
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K103195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1